Thunderstorm Wind, Livingston
- When
- June 24, 6:25 PM EST
- Where
- Livingston County, 0.7 mi WNW of Deerfield Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.734, -83.862
Large tree limbs reported blown down.
A few severe thunderstorms impacted parts of Oakland and Livingston Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A few severe thunderstorms impacted parts of Oakland and Livingston Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 24, 6:19 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 719 PM EDT MON JUN 24 2013 .AVIATION... //DISCUSSION... THUNDERSTORMS REMAIN THE FOCUS OF THIS TAF CYCLE. WITH LACK OF ANY REAL FORCING MECHANISM...TIMING CONVECTION WILL REMAIN PROBLEMATIC. WEAK BOUNDARY SHED FROM EARLY CONVECTION OVER CHI IS PRODUCING SOME SHOWERS FROM PTK DOWN TO ADG BUT WILL EXIT EAST OF MI BY AROUND 1830Z. AFTER THAT CHANCES REMAIN LOW THROUGH THIS EVENING THAT ANY STORM THAT CAN BREAK THE CAP WILL HIT A TAF SITE. OPTED NOT TO INCLUDE TEMPO GROUP AT THIS TIME AND WILL AMEND AS NECESSARY. HIGHER CHANCES FOR CONVECTION WILL OCCUR LATER TONIGHT BETTER FORCING NOSES INTO SE MI. INCLUDED PROB30 GROUP FOR THE MORNING HOURS TO HIGHLIGHT THE POSSIBLE STORMS. ABUNDANT LOW LEVEL MOISTURE WILL AGAIN LEAD TO PATCHY FOG DEVELOPING AROUND SE MI. FOR DTW...LINE OF DEVELOPING WEAK SHOWERS/THUNDERSTORMS SHOULD SKIRT NORTH AND SOUTH OF THE AIRPORT PASSING TO THE EAST BY 1830Z. AFTER THAT CHANCES REMAIN TOO LOW TO INCLUDE TS MENTION IN THE TAF. BEST CHANCE WILL COME LATE TONIGHT INTO TOMORROW MORNING WITH POSSIBLE CLUSTER OF STORMS ROLLING ACROSS SOUTHERN MI. //DTW THRESHOLD THREATS... * LOW CONFIDENCE FOR LIGHT FOG MILDLY REDUCING THROUGH 13Z. * LOW CONFIDENCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING...SLIGHTLY HIGHER CONFIDENCE AROUND SUNRISE. && .PREV DISCUSSION...ISSUED 404 PM EDT MON JUN 24 2013 SHORT TERM...THROUGH TONIGHT ANOTHER EVENING OF LOW CHANCE POPS AS WARM AND HUMID AIRMASS REMAINS IN PLACE OVER SE MI. DIFFERENCE TODAY VS THE LAST COUPLE DAYS IS THAT THE RIDGE HAS BEGUN TO FLATTEN OUT DUE TO THE STRONG MID LEVEL WAVE OVER CENTRAL CANADA. NARROW CORRIDOR OF STORMS HAS DEVELOPED OVER THE DETROIT METRO AREA ON THE LEAD EDGE OF A WEAK TROUGH WHICH EJECTED OUT OF THE MCS OVER CHI THIS MORNING. CURRENT SPC MESOANALYSIS IS ADVERTISING 2000-3000 J/KG OF MUCAPE OVER SE MI. THE CAP...850MB TEMPS STILL AROUND 17C AND UNDER FORECAST BY MODELS...SHOULD KEEP MOST OF THE AREA UNDER CONTROL ALTHOUGH SUBSIDENCE IN THE WAKE OF THE CURRENT TROUGH IS HELPING CLEAR OUT THE LOW CLOUDS ALLOWING ONE LAST SURGE OF SFC HEATING. THIS WILL HELP SOME STORMS GET AROUND THE CAP BUT WITH LACK OF FOCUSING MECHANISMS SHOULD KEEP IT FAIRLY ISOLATED. BULK SHEAR IS STILL IN THE 10 KNOT RANGE WHICH WILL KEEP THEM PULSEY. THE BETTER CHANCE OF PRECIP WILL COME LATER TONIGHT WHEN THE RIDGE FLATTENS EVEN MORE BRINGING ABOUT MORE WESTERLY FLOW. THIS WILL ALLOW THE LL JET TO SHIFT EASTWARD AND NOSE UP INTO SOUTHERN MI AROUND 06Z. THIS IS COINCIDENT WITH AN EMBEDDED SHORTWAVE THAT WILL WORK THROUGH THE AREA. MODELS INDICATE 0-6KM BULK SHEAR WILL INCREASE TO 30 KNOTS BY 09Z WITH THIS WAVE. CAPE WILL DROP OFF SOME OVERNIGHT BUT STILL LINGER AROUND 1000 J/KG WHICH WILL BE SUFFICIENT FOR STORMS TO DEVELOP. SO OVERALL...BEST CHANCE OF SHOWERS/THUNDERSTORMS WILL BE THIS EVENING FOR A FEW HOURS AND THEN LATE TONIGHT BUT CHANCES WILL EXIST THROUGHOUT THE PERIOD. LONG TERM...TUESDAY THROUGH MONDAY ACTIVE PERIOD OF WEATHER WILL MAKE FOR A DIFFICULT FORECAST AS THE UPPER PATTERN TRANSITIONS BACK TO A ZONAL UPPER FLOW AS UPPER RIDGE OVER THE EASTERN CONUS FLATTENS EARLY THIS WEEK AND THE MAIN BAND OF WESTERLIES BRING A SERIES OF NOTABLE DISTURBANCES THROUGH THE AREA. MODELS CONTINUE TO DEPICT A WIDE RANGE OF SOLUTIONS TO HOW THIS WILL EVOLVE AND DIFFER ON THE TIMING/LOCATION OF MAIN CONVECTIVE SYSTEMS. PROBLEMS ARISE ALREADY 12Z (OR BEFORE) TUESDAY AS A MCS MOST LIKELY TRACKS INTO REGION ALONG NOSE OF VEERING LOW LEVEL JET. MODELS DO VARY IN THE NORTH/SOUTH ORIENTATION OF THE MAIN CONVERGENCE ZONE THAT SETS UP...BUT PRETTY MUCH UNIVERSALLY SUGGEST AN ORGANIZED CONVECTIVE SYSTEM IN/NEAR THE CWA TUESDAY MORNING. THIS SCENARIO WOULD TEND TO BECOME A SOMEWHAT EXTENDED AFFAIR AS THE LOW LEVEL JET VEERS FROM SOUTHWESTERLY TO WESTERLY AFTER 12Z AND CONTINUES A FEED OF MOIST/UNSTABLE AIR ALONG PSEUDO-STATIONARY FRONTAL BOUNDARY THAT WILL BE ENHANCED BY CONVECTIVE SYSTEM. SO...WOULD EXPECT TO SEE ADDITIONAL DEVELOPMENT ON THE BACKSIDE OF ANY EARLY MORNING MCS WHICH WOULD ONLY SLOWLY FADE AS THE JET WEAKENS INTO MIDDAY. WILL INCREASE THE CHANCE OF PRECIPITATION SIGNIFICANTLY...PARTICULARLY THROUGH 18Z. GIVEN SOME DEGREE OF UNCERTAINTY WITH THE DETAILS OF THE EVOLUTION OF THIS POTENTIAL INITIAL PERIOD OF STORMS...THE NEXT 12-24 HOURS FROM LATE TUESDAY INTO EARLY WEDNESDAY BECOMES A TRICKY FORECAST AS IT WILL DEPEND LARGELY ON EARLY MORNING EVOLUTION. CONTINUING FROM THE ABOVE PREFERRED SCENARIO...WOULD EXPECT NEXT BATCH OF STORMS TO FIRE TO THE SOUTH/SOUTHWEST OVER THE NORTHERN OHIO VALLEY/MIDWEST ON THE SOUTHERN PERIPHERY OF AREAS TRAVERSED BY INITIAL SYSTEM. THIS ACTIVITY WOULD THEN LIFT BACK NORTH INTO THE AREA TUESDAY NIGHT AND ON THROUGH THE AREA WEDNESDAY AS MAIN SYNOPTIC SYSTEM OF THIS PERIOD ENCROACHES ON THE AREA AND INDUCES A STRENGTHENING SOUTHWESTERLY FLOW LEVEL JET...WHICH PERSISTS THROUGHOUT THE DAY AS SURFACE LOW PRESSURE TRACKS INTO THE WESTERN GREAT LAKES. DETAILS OF THE THIRD PERIOD OF ENHANCED CONVECTION BECOME EVEN MORE MUDDIED...BUT GENERALLY EXPECT THIS LOW PRESSURE AND/OR THE SURFACE TROUGH EXTENDING SOUTH/SOUTHWEST FROM IT TO FIRE ADDITIONAL STORMS LATE WEDNESDAY/WEDNESDAY NIGHT AS THIS SYSTEM CROSS OVER/JUST NORTH OF THE AREA. THE DEGREE OF CONVECTION...WHICH MAY NOT HAVE THAT MUCH SEPARATION FROM THE OVERNIGHT/WEDNESDAY MORNING ACTIVITY...WILL BE HIGHLY DEPENDENT ON HOW THESE EARLIER SHOWERS/STORMS EVOLVE. GIVEN THE STRENGTH OF THE SYNOPTIC SYSTEM...FEEL PRETTY CONFIDENCE WITH HAVING HIGHER 50-60% POPS...EVEN WITH THE UNCERTAINTY OF AVAILABLE INSTABILITY DUE POSSIBLE LACK OF SOLAR INSOLATION FROM ONGOING CONVECTION TO START THE DAY. WITH 1500-2000 J/KG OF ELEVATED CAPE (FROM 875-925MB LAYER) FEEDING IN ON THE LOW LEVEL JET TUESDAY MORNING AND 0-6KM BULK SHEAR ALSO INCREASING TO NEAR 40 KNOTS DUE TO THE LOW LEVEL JET AND INCREASED MID LEVEL FLOW (40-50 KNOTS AT H5)...THERE WILL BE SOME SEVERE POTENTIAL FROM THIS ACTIVITY...DAMAGING WINDS/LARGE HAIL...EVEN IN THE MORNING. THAT SAID...THE MOST WIDESPREAD PROBLEM MIGHT VERY WELL BE VERY HEAVY RAINFALL IN SOME AREAS AS PRECIPITABLE WATER VALUES APPROACH 2.00 INCHES. THIS WILL BE ESPECIALLY TRUE IF CONVECTIVE CELLS BEGIN TO TRAIN AS LOW LEVEL JET BECOMES WESTERLY AND INFLOW FEEDS INTO BACKSIDE OF CONVECTION. A SLIGHT RISK OF SEVERE STORMS WILL ALSO EXIST ON WEDNESDAY AS INSTABILITY REMAINS HIGH. ON THE OTHER HAND...HIGHER BULK SHEAR VALUES ARE MORE TRANSIENT...SO ONE COULD ARGUE THE OVERALL SEVERE WEATHER THREAT IS LOWER THAN THAT OF TUESDAY. THE PASSAGE OF THE SIGNIFICANT SHORTWAVE TROUGH WEDNESDAY NIGHT WILL USHER IN A PATTERN CHANGE THAT WILL BRING COOL AND MUCH LESS HUMID CONDITIONS TO THE AREA BY LATE WEEKEND AND ESPECIALLY INTO THE WEEKEND/EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH AMPLIFIES OVER THE EASTERN CONUS. THURSDAY/FRIDAY WILL LIKELY SEE HIGHS AROUND 80 WITH 70S COMMON FROM SATURDAY ON INTO MONDAY OF NEXT WEEK. PRECIPITATION FORECAST WILL BE CHALLENGING AS DAYTIME INSTABILITY UNDER UPPER COOL CORE OF AIR ASSOCIATED WITH THIS CENTER OF THIS UPPER TROUGH/LOW WILL BRING NEARLY DAILY SCATTERED TO WIDELY SCATTERED SHOWERS OR THUNDERSTORMS...CENTERED GENERALLY IN THE AFTERNOON/EARLY EVENING DURING PEAK HEATING/INSTABILITY. MARINE... WARM AND HUMID AIR WILL CONTINUE TO RESIDE OVER THE GREAT LAKES THROUGH MID WEEK PROVIDING MOSTLY STABLE CONDITIONS. THIS WILL KEEP WINDS AND WAVES ON THE LOW SIDE OUTSIDE OF ANY THUNDERSTORM THAT MAY DEVELOP. THE FORECAST CONTINUES TO CARRY A LOW CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. TUESDAY AND WEDNESDAY WILL PROVIDE THE BEST CHANCES FOR MORE ORGANIZED THUNDERSTORMS AS A LOW PRESSURE SYSTEM APPROACHES. THIS LOW WILL FINALLY PROVIDE THE LIFT AND FOCUSING MECHANISMS FOR ORGANIZED STORMS WHICH MAY BECOME SEVERE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MANN SHORT TERM...DRK LONG TERM....DG MARINE.......DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 427 AM EDT MON JUN 24 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-250830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 427 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST MICHIGAN. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED BUT AN ISOLATED THUNDERSTORM MAY PRODUCE WIND GUSTS TO 60 MPH AND BRIEF HEAVY RAINFALL. STORM MOTION WILL BE WEST TO EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VIGOROUS SHORTWAVE WILL TRACK THROUGH THE CENTRAL GREAT LAKES TUESDAY AND TUESDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON TUESDAY PRIMARILY DURING THE DAYTIME HOURS. DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST MICHIGAN WEDNESDAY THROUGH FRIDAY AS AN UNSTABLE AIRMASS REMAINS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-250830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 427 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT FOR THE CENTRAL GREAT LAKES REGION. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED BUT AN ISOLATED THUNDERSTORM MAY PRODUCE WIND GUSTS TO 50 KNOTS AND BRIEF HEAVY RAINFALL. STORM MOTION WILL BE WEST TO EAST BETWEEN 15 AND 20 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VIGOROUS SHORTWAVE WILL TRACK THROUGH THE CENTRAL GREAT LAKES TUESDAY AND TUESDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON TUESDAY PRIMARILY DURING THE DAYTIME HOURS. DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST MICHIGAN WEDNESDAY THROUGH FRIDAY AS AN UNSTABLE AIRMASS REMAINS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 646 PM EDT MON JUN 24 2013 MIZ060-061-068-242345- GENESEE-LIVINGSTON-SHIAWASSEE- 646 PM EDT MON JUN 24 2013 ...SPECIAL WEATHER STATEMENT... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF LAINGSBURG TO FOWLERVILLE TO 13 MILES WEST OF PINCKNEY...MOVING EAST AT 20 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... GREGORY AND FOWLERVILLE BY 655 PM EDT... PERRY AND LAINGSBURG BY 700 PM EDT... MORRICE BY 710 PM EDT... OAK GROVE AND PINCKNEY BY 715 PM EDT... HOWELL AND COHOCTAH BY 720 PM EDT... BANCROFT BY 725 PM EDT... BYRON BY 730 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 718 PM EDT MON JUN 24 2013 MIZ060-061-068-069-250015- GENESEE-LIVINGSTON-OAKLAND-SHIAWASSEE- 718 PM EDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF HOWELL...MOVING NORTHEAST AT 30 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HARTLAND BY 730 PM EDT... LINDEN BY 740 PM EDT... FENTON BY 745 PM EDT... HOLLY BY 755 PM EDT... GOODRICH BY 810 PM EDT... ORTONVILLE BY 815 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
The Detroit radar (KDTX), 32 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
5 thunderstorm wind. Local standard time, as filed.
Large tree limbs reported blown down.
Large tree limbs were reported blown down.
Large tree limbs were reported blown down.
A large tree was blown down, along with several tree limbs scattered about.
Trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463215, 463212, 463213, 463214, 463216.